My urine has recently (for about a week) became of a darker tone of yellow than usual, a bit brownish I'd say. I tried drinking a lot of water for a couple of days and it cleared up, but after I returned to my usual intake my pee got dark again.
I searched the other symptoms for kidney issues (pain when urinating, getting tired, losing weight) and I don't have any of those.
However, I am still worried for two reasons:
1- I've had kidney stones in the past (two times, last one was 7 years ago). I've experienced severe pain and since then I didn't have any problems because I increased my water intake.
2- I have genital herpes outbreaks around 4 times in a year, and I take 800mg of acyclovir per day during the outbreak weeks only. This medicine has a (rare) possibility of causing kidney damage.
Personally I don't think it's another kidney stone because I didn't have any pain so far. But I'm concerned that I could have damaged my kidneys from taking acyclovir. Or it might be a bladder infection.
Should I look for any other symptoms, ignore it or rush to the hospital??
Urine can become concentrated and darker due to dehydration. The darker color could also be a side effect of medications or health supplements. If you do not have other symptoms like frequency or burning, it’s unlikely to be due to urinary tract infection. To check the medication effects on the kidneys, have kidney function tests done.
Dark colored urine could sometimes be due to jaundice. But with this you should have other symptoms like yellowish discoloration of the sclera of the eye, loss of appetite and abdominal pain. If you develop any additional symptoms, consult your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.